Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 350, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 13, 2011, 1:19 AM CDT for Cross County, St. Francis County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 1:19 AM CDT (06:19 UTC)
- Expired
- May 13, 2011, 2:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Cross County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2053 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
432
WUUS54 KMEG 130619
SVRMEG
ARC037-123-130700-
/O.NEW.KMEG.SV.W.0350.110513T0619Z-110513T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
119 AM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CROSS COUNTY IN EASTERN ARKANSAS...
NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 200 AM CDT
* AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED 13 MILES WEST OF CALDWELL...OR 10 MILES NORTHWEST OF
PALESTINE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
CITY...MADISON...PARKIN...WYNNE AND VILLAGE CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 9105 3518 9104 3529 9054 3506 9047
3493 9110 3501 9112
TIME...MOT...LOC 0619Z 256DEG 28KT 3507 9102
$$2 follow-up statements
409
WWUS54 KMEG 130628
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
128 AM CDT FRI MAY 13 2011
ARC037-123-130700-
/O.CON.KMEG.SV.W.0350.000000T0000Z-110513T0700Z/
CROSS AR-ST. FRANCIS AR-
128 AM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHERN ST. FRANCIS AND SOUTHERN CROSS COUNTIES...
AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
L'ANGVILLE...OR 8 MILES NORTH OF PALESTINE...MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
CITY...MADISON...PARKIN...WYNNE...ELLIS CHAPEL...L'ANGVILLE...MC
ELROY...FITZGERALD CROSSING...WITTSBURG...LEVESQUE...RIVER FRONT...
DUVALL...PRINCEDALE AND MC DONALD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 9105 3518 9104 3529 9054 3506 9047
3493 9110 3501 9112
TIME...MOT...LOC 0628Z 256DEG 28KT 3509 9094
$$038
WWUS54 KMEG 130705
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
205 AM CDT FRI MAY 13 2011
ARC037-123-130716-
/O.EXP.KMEG.SV.W.0350.000000T0000Z-110513T0700Z/
CROSS AR-ST. FRANCIS AR-
205 AM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. FRANCIS AND
SOUTHERN CROSS COUNTIES HAS EXPIRED...
AT 206 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3501 9105 3518 9104 3529 9054 3506 9047
3493 9110 3501 9112
TIME...MOT...LOC 0628Z 256DEG 28KT 3509 9094
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:12 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 13, 12:12 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1212 AM CDT FRI MAY 13 2011 .UPDATE... UPDATED TO ADD 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 906 PM CDT THU MAY 12 2011/ UPDATE...TALL SEVERE THUNDERSTORMS ARE ONGOING TO OUR WEST ACROSS MUCH OF NORTHERN ARKANSAS...BUT A STRONG CAP HAS PROTECTED MOST OF THE MIDSOUTH SO FAR TONIGHT. THESE STORMS HAVE BEEN BUILDING TOWARD THE EAST AND A FEW COULD MOVE INTO NORTHEAST ARKANSAS BY MIDNIGHT. A SHORTWAVE APPROACHING SOUTHWEST MISSOURI WILL HELP KEEP THESE STORMS GOING FOR SEVERAL MORE HOURS. HOWEVER...AS THE SHORTWAVE BEGINS TO TURN NORTHEAST MOST OF THE THUNDERSTORM ACTIVITY SHOULD SHIFT INTO MISSOURI. THERE IS A SMALL FLAIR UP OF STORMS IN NORTHEAST LOUISIANA THAT COULD IMPACT AREAS EAST OF THE MISSISSIPPI RIVER...BUT IT DOES NOT LOOK LIKE IT IS MAKING MUCH NORTH PROGRESS SO WILL LOWER POPS A BIT FOR NOW. PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 12 2011/ SKIES ARE PARTLY TO MOSTLY SUNNY ACROSS MOST OF THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES MAINLY IN THE 80S. SOME SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF WEST TENNESSEE THIS AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS LATER THIS AFTERNOON. THIS ACTIVITY WILL LIKELY MOVE INTO THE FORECAST AREA LATER TONIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON FRIDAY BUT IT APPEARS THAT THE COVERAGE WILL BE LESS THAN THIS EVENING. A COLD FRONT WILL MOVE INTO THE REGION BY FRIDAY EVENING PRODUCING MORE SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. THE COLD FRONT WILL BE OUT OF THE REGION BY SATURDAY MORNING WITH SOME SCATTERED SHOWERS POSSIBLE MAINLY DURING THE MORNING HOURS. MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION WITH AFTERNOON HIGHS STRUGGLING TO REACH 70 DEGREES. UPPER LEVEL LOW WILL DROP DOWN FROM THE NORTHERN PLAINS SUNDAY AND INTO THE FORECAST AREA ON MONDAY. THIS WILL KEEP THINGS CONTINUED COOL WITH SOME SCATTERED SHOWERS POSSIBLE FOR SUNDAY AND MONDAY. THE UPPER LEVEL LOW SHOULD MOVE AWAY FROM THE REGION BY MONDAY NIGHT ALLOWING DRIER AIR TO MOVE BACK INTO THE FORECAST AREA. HIGH PRESSURE WILL BUILD BACK TO THE REGION BY TUESDAY KEEPING THINGS DRY AND UNSEASONABLY COOL FOR TUESDAY THROUGH THURSDAY. ARS && .AVIATION... 06Z TAF SET WILL NOT CHANGE MUCH FROM 00Z TAF SET AS TAFS LOOK IN GOOD SHAPE. ACTIVE 24 HOUR PERIOD SETTING UP ACROSS THE MIDSOUTH. SHRAS/TSRAS ACROSS ARKANSAS HAVE FORMED A MCS THAT IS MOVING INTO WESTERN SECTIONS OF THE CWA AT THIS TIME. COMPLEX WILL CONTINUE TO SLOWLY PUSH THROUGH THE CWA AND SHOULD EXIT EASTERN AREAS BY 14Z-15Z. THEREAFTER...EXPECT ADDITIONAL TSRA DEVELOPMENT TO OCCUR ALONG A COLD FRONT THAT WILL SWING THROUGH THE CWA BEGINNING AROUND 16Z ACROSS NE ARKANSAS AND BY 22Z ACROSS NE MISSISSIPPI. AN UPPER LOW WILL THEN BEGIN TO PUSH INTO NORTHEAST ARKANSAS AFTER 21Z PROVIDING ADDITIONAL CHANCES FOR TSRAS. EXPECT PERIODS OF LOW CIGS AND VSBYS TO OCCUR OFF AND ON BEGINNING THROUGHOUT OVERNIGHT HOURS INTO THE DAY TOMORROW. AFTER 00Z...MVFR CIGS WILL BEGIN TO SPREAD ACROSS THE CWA AS THE UPPER LOW MOVES INTO THE AREA. LIGHT SSW WINDS WILL BECOME SW AT 12 KTS WITH HIGHER GUSTS AFTER 18Z. WINDS WILL TURN TO THE NORTHWEST BY THE EVENING HOURS. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 82 58 68 53 / 60 60 30 10 MKL 80 57 68 50 / 70 60 40 20 JBR 79 56 68 51 / 60 60 30 10 TUP 82 59 71 54 / 60 60 30 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 12, 4:15 AM CDT, 21 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 415 AM CDT THU MAY 12 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 415 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SOME STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE BEST POTENTIAL FOR ANY SEVERE STORMS WOULD BE WEST OF THE MISSISSIPPI RIVER LATE THIS AFTERNOON... BUT THE RISK IS QUITE LOW. IN ADDITION...STORMS ARE LIKELY TO BE SLOW MOVING AND PRODUCE HEAVY RAINFALL...SO LOCALIZED FLASH FLOODING IS ALSO POSSIBLE. HISTORIC RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI WITH LEVEES BEING STRESSED AT SOME LOCATIONS. BACKWATER FLOODING ALONG TRIBUTARIES TO THE MISSISSIPPI RIVER REMAIN OF SERIOUS CONCERN. OTHER AREA RIVERS ARE ALSO IN MODERATE OR MAJOR FLOOD. PLEASE KEEP IN TOUCH WITH THE LATEST FLOOD WARNINGS AND FOLLOW ANY EVACUATION ORDERS ISSUED BY YOUR LOCAL EMERGENCY MANAGEMENT AGENCY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY. LARGE HAIL IS THE MAIN THREAT WITH DAMAGING WINDS ALSO POSSIBLE. SIGNIFICANT RIVER FLOODING WILL CONTINUE ALONG MANY AREA RIVERS. NEAR RECORD CRESTS WILL PERSIST ALONG THE MISSISSIPPI RIVER. BACKWATER FLOODING ALONG TRIBUTARIES TO THE MISSISSIPPI RIVER WILL REMAIN OF SERIOUS CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. BORGHOFF
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:00 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 45 min |
| May 13, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 34 min |
| May 13, 2:15 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 45 min |
| May 13, 2:27 AM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 48 min |
| May 13, 4:30 AM CDT | Flash Flood Warning | MEG | Lee, St. Francis | 2 hr |
| May 13, 12:25 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 50 min |
| May 13, 12:27 PM CDT | Special Weather Statement | MEG | Cross, Poinsett | 33 min |
| May 13, 12:39 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 51 min |
| May 13, 12:44 PM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 46 min |
| May 13, 12:58 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 47 min |
| May 13, 1:00 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 45 min |
| May 13, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 39 min |
| May 13, 1:23 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 52 min |
| May 13, 1:36 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 28 min |
| May 13, 1:37 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 53 min |
| May 13, 1:39 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 21 min |
| May 13, 2:08 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 52 min |
| May 13, 2:17 PM CDT | Special Weather Statement | MEG | Clay, Greene | 28 min |
| May 13, 2:19 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 41 min |
| May 13, 2:33 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 57 min |
| May 13, 2:38 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| May 13, 3:24 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.